MAUDE Adverse Event Report: COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number AB35W06120080
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: the evercross dilatation catheter was received for evaluation.No ancillary devices or cine images from the procedure were received for evaluation however, seven pages of the procedural report were also received.The evercross dilatation catheter was received in two segments.The proximal segment includes the proximal balloon bond and the majority of the balloon chamber.The distal segment includes the distal tip, distal balloon bond with balloon chamber material, and inner guidewire lumen which includes both radiopaque marker bands.All components of the evercross dilatation catheter were received.The inner guidewire lumen was observed to have been stretched to an overall length of approximately 20cm.The proximal segment includes approximately 9cm of balloon material.The balloon chamber material exhibits radial tearing.Page two of the procedure report includes the peel-off label for the evercross 6mm x 120mm dilatation catheter used.Page five of the procedure report indicates that the catheter was inserted at 11:06:08.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician was attempting to use an evercross with a non-medtronic 5fr sheath and a non-medtronic 0.035¿ glidewire to treat a severely calcified lesion with 80% stenosis in the distal right mid proximal iliac artery.The artery diameter and lesion length were 8mm and 90mm respectively.A non-medtronic inflation device was used.The ifu was followed and the device was prepped without issue.It was reported that a balloon fracture/rupture occurred during inflation.A pressure of 8 atm's was applied to the balloon prior to the rupture.While attempting to remove the balloon, it became caught on the calcified plaque.Additional force was needed to remove it through sheath and the shaft broke.The physician was able to remove the 5fr sheath, with the wire remaining in the patient, and the remaining portion of the catheter/balloon over the wire.No portions of the catheter/balloon remained in the patient.A 6fr sheath was then placed.No patient injury reported.

Brand Name
EVERCROSS 035
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7929327
Report Number2183870-2018-00453
Device Sequence Number19348884
Product Code LIT
UDI-Device Identifier00821684061718
UDI-Public00821684061718
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K082579
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/06/2020
Device Catalogue NumberAB35W06120080
Device Lot NumberA566629
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2018
Initial Report FDA Received Date10/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR
Patient Weight79